# SDR CA980519014

- Difficulty date: May 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Ge CF680A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Leaking
- Location: Nr 1
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT ECAM INDICATION SHOWED LOW OIL QUANTITY ON NR 1 ENGINE.  THRUST REVERSERS REDUCED AND AIRCRAFT DIVERTED.  SEVERE OIL LEAK FOUND ON AFT CENTER SECTION OF THE ENGINE.  ENGINE REPLACED AND SENT FOR INVESTIGATION.  INITIAL TEST COULD NOT DUPLICATE OIL LOSS, HOWEVER, WHEN D-SUMP SCAVENGE LINE WAS LOOSENED AN OIL CONSUMPTION IN EXCESS OF 7 QUARTS AN HOUR WAS PRODUCED.  AFTER EXTENSIVE TESTING THE MANUFACTURER CONCLUDED THIS WAS THE MOST LIKELY CAUSE AND AS IT IS AN ASSEMBLY ERROR DURING MANUFACTURER OF THE ENGINE. THIS EVENT IS CONSIDERED ISOLATED AND DOES NOT IMPACT ON OVERALL ENGINE RELIABILITY.
